MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 1818910 ASPHERE M SPEC 12/14 40 +5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 1818910 ASPHERE M SPEC 12/14 40 +5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-06-100
Medical Device Problem Codes Naturally Worn (2988); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fall (1848); Foreign Body Reaction (1868); Pain (1994); Synovitis (2094); Tissue Damage (2104); No Code Available (3191)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that the patient had a metal on metal total hip implanted by the surgeon in 2009.Surgeon revised the metal on metal components due to pain from the metal bearing.There were no signs of infection present.The patient did have tissue around the joint that was consistent of metallosis reaction.Surgeon replaced the explanted parts with a 56x36 +4/10* liner and a 36+5 ceramic head.Surgeon was advised that it would be off label to us a ceramic head without a revision sleeve.He acknowledged and wanted to proceed with a primary ceramic head.Doi: (b)(6) 2009; dor: (b)(6) 2018 left hip.
 
Additional Manufacturer Narrative
Product complaint :(b)(4).Investigation summary :no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h6 patient code: no code available (3191) used to capture device replacement or revision patient code.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, it was stated that the patient was revised to address pain and metallosis with trunnion wear.Patient had a fall 8 months ago then begun experiencing pain.Revision notes reported extensive synovitis, foreign body wear debris(metallosis), and trunnion wear and staining.Doi: (b)(6) 2008; dor: (b)(6) 2018; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ASPHERE M SPEC 12/14 40 +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7604772
Report Number1818910-2018-62269
Device Sequence Number11279396
Product Code JDI
UDI-Device Identifier10603295032991
UDI-Public10603295032991
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K08585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number1365-06-100
Device Catalogue Number136506100
Device Lot Number2932405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/09/2018
03/17/2020
03/15/2021
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/18/2018
04/06/2020
03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ASPHERE M SPEC 12/14 40 +5; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE SECTOR II CUP 56MM; SUMMIT DUOFIX TAP SZ8 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight118